MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-80/I20-40
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 09/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft, an afx vela suprarenal, and an afx limb stent graft.Approximately five (5) years post initial procedure, two (2) type iiia endoleaks (aortic and right iliac) with implant separation on the right iliac were identified.Reintervention was completed with the implant of two (2) afx vela infrarenal and one afx vela suprarenal.No endoleaks were identified post-repair.The patient was reported to be doing well and was discharged.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.Device remains implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak of the aortic components, the type iiia endoleak of the right iliac components, and the additional endovascular procedure are confirmed.This is consistent with the reported adverse events/incidents.The clinical assessment also determined sac growth of 15.2mm occurred that was not in the event as reported.The sac growth was discovered during a review of the computerized tomography scan dated 07/13/2022.The most likely causation for the type iiia aortic is likely anatomy related (aortic remodeling).The most likely causation for the type iiia endoleak of the right common iliac artery is indeterminate.No procedure related harms for this adverse events/incident were identified.The final patient status was reported to be doing well.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft, an afx vela suprarenal, and an afx limb stent graft.Approximately five (5) years post initial procedure, two (2) type iiia endoleaks (aortic and right iliac) with implant separation on the right iliac were identified.Reintervention was completed with the implant of two (2) afx vela infrarenal and one afx vela suprarenal.No endoleaks were identified post-repair.The patient was reported to be doing well and was discharged.After the initial report, the clinical assessment also determined sac growth of 15.2mm occurred that was not in the event as reported.The sac growth was discovered during a review of the computerized tomography scan dated 07/13/2022.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key15499289
Report Number2031527-2022-00238
Device Sequence Number17436070
Product Code MIH
UDI-Device Identifier00818009012210
UDI-Public(01)00818009012210(17)200327
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/27/2020
Device Model NumberBA25-80/I20-40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date09/28/2022
Supplement Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT (SN (B)(4)); AFX VELA SUPRARENAL (SN (B)(4))
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale